Alert archive / Texas / Flash Flood Watches in 2016

Flash Flood Watch 6, NWS Midland/Odessa, TX

August 29, 201613 counties in Texas; Eddy County, Lea County, New Mexico

NWS Midland/Odessa, TX issued this flash flood watch at Aug 29, 2016, 4:33 AM CDT for 13 counties in Texas; Eddy County, Lea County, New Mexico. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Aug 29, 2016, 4:33 AM CDT (09:33 UTC)
Expired
Aug 31, 2016, 3:13 AM CDT
In force
47 hr
Issued by
NWS Midland/Odessa, TX
Flood severity
None

Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Pecos County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2016-08-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 689 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2016-08-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
689 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1885 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

564 
WGUS64 KMAF 290933
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CDT MON AUG 29 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THROUGH TONIGHT...

.HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEAST NEW MEXICO AND
PORTIONS OF WEST TEXAS OVER THE PAST SEVERAL DAYS. AN UPPER LOW
TO OUR WEST WILL ENHANCE LIFT ACROSS THE REGION WHILE SURFACE
HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE. SCATTERED
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER
TODAY...SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND
HEAVY RAIN MAY LEAD TO MORE FLASH FLOODING. THE WATCH MAY NEED TO
BE EXTENDED IN TIME IF MODEL TRENDS CONTINUE TO SHOW ADDITIONAL
HEAVY RAIN LATER THIS WEEK.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-300015-
/O.NEW.KMAF.FF.A.0006.160829T0933Z-160830T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
433 AM CDT MON AUG 29 2016 /333 AM MDT MON AUG 29 2016/

...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING...

* HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES POSSIBLE WITH ISOLATED
  HIGHER AMOUNTS. 

* DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THE WATER
  MAY BE DEEPER THAN IT APPEARS AND LESS THAN A FOOT OF RUSHING
  WATER CAN FLOAT MANY VEHICLES. IF YOU ENCOUNTER WATER FLOWING
  ACROSS A ROADWAY...TURN AROUND...DONT DROWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

RHLUCHAN
5 follow-up statements
817 
WGUS64 KMAF 292008
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
308 PM CDT MON AUG 29 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THROUGH TONIGHT...

.HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND
PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT.N UPPER LOW TO OUR WEST
WILL ENHANCE LIFT ACROSS THE REGION WHILE SURFACE HEATING LATER
TODAY WILL DESTABILIZE THE ATMOSPHERE. SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND TONIGHT...
SOME CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND HEAVY RAIN
MAY LEAD TO MORE FLASH FLOODING. THE WATCH MAY NEED TO BE EXTENDED
IN TIME IF MODEL TRENDS CONTINUE TO SHOW ADDITIONAL HEAVY RAIN
LATER THIS WEEK.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-301200-
/O.CON.KMAF.FF.A.0006.000000T0000Z-160830T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
308 PM CDT MON AUG 29 2016 /208 PM MDT MON AUG 29 2016/

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE 
  MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... 
  PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS 
  PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  WARD AND WINKLER. 

* THROUGH TUESDAY MORNING

* HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH
  FLOODING SUNDAY NIGHT AND MONDAY MORNING. ANY ADDITIONAL
  RAINFALL WILL CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS, BAR DITCHES, OILFIELD LEASE ROADS,
  UNDERPASSES, AND OTHER URBAN AREAS PRONE TO HIGH WATER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
563 
WGUS64 KMAF 300818
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
318 AM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THROUGH TONIGHT...

.HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND
PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND
SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE
CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME
CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND ADDITIONAL
HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-302100-
/O.EXT.KMAF.FF.A.0006.000000T0000Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
318 AM CDT TUE AUG 30 2016 /218 AM MDT TUE AUG 30 2016/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE 
  MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... 
  PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS 
  PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  WARD AND WINKLER. 

* THROUGH THIS EVENING

* HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH
  FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL WILL
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
564 
WGUS64 KMAF 300824 CCA
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
324 AM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THROUGH THIS EVENING...

.HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND
PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND
SURFACE HEATING LATER TODAY WILL DESTABILIZE THE ATMOSPHERE
CAUSING SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP WITH SOME
CONTAINING HEAVY RAINFALL. SOILS ARE SATURATED AND ADDITIONAL
HEAVY RAIN MAY LEAD TO AREAS OF FLASH FLOODING.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-302030-
/O.COR.KMAF.FF.A.0006.000000T0000Z-160831T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
324 AM CDT TUE AUG 30 2016 /224 AM MDT TUE AUG 30 2016/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE 
  MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... 
  PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS 
  PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  WARD AND WINKLER. 

* THROUGH THIS EVENING

* HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH
  FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL COULD
  CAUSE FLASH FLOODING.

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
631 
WGUS64 KMAF 301957
FFAMAF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
257 PM CDT TUE AUG 30 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST
TEXAS THROUGH THIS EVENING...

.HEAVY RAIN HAS FALLEN OVER MUCH OF SOUTHEASTERN NEW MEXICO AND
PORTIONS OF WEST TEXAS SINCE SUNDAY NIGHT. ABUNDANT MOISTURE AND
SURFACE HEATING TUESDAY DESTABILIZED THE ATMOSPHERE CAUSING
SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP...SOME CONTAINING
HEAVY RAINFALL. THUNDERSTORM ACTIVITY WILL CONTINUE OVERNIGHT...
MAINLY OVER SOUTHEASTERN NEW MEXICO AND FAR WEST TEXAS. RAINFALL
RATES OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE OVERNIGHT. SOILS ARE
SATURATED AND ADDITIONAL HEAVY RAIN MAY LEAD TO AREAS OF FLASH
FLOODING...PARTICULARLY IN BAR DITCHES...LOW WATER CROSSINGS...
OILFIELD LEASE ROADS...UNDERPASSES...AND IN URBAN AREAS
SUSCEPTIBLE TO HIGH WATER.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-310400-
/O.EXT.KMAF.FF.A.0006.000000T0000Z-160831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
257 PM CDT TUE AUG 30 2016 /157 PM MDT TUE AUG 30 2016/

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH WEDNESDAY MORNING...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST NEW MEXICO AND TEXAS...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST NEW MEXICO...CENTRAL LEA 
  COUNTY...EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY 
  COUNTY...NORTHERN LEA COUNTY AND SOUTHERN LEA COUNTY. IN 
  TEXAS...ANDREWS...BIG BEND AREA...CRANE...DAVIS/APACHE 
  MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE 
  MOUNTAINS...LOVING...MARFA PLATEAU...MARTIN...MIDLAND... 
  PECOS...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS 
  PECOS...TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR... 
  WARD AND WINKLER. 

* THROUGH WEDNESDAY MORNING

* HEAVY RAINFALL IS FORECAST OVER AREAS WHICH RECEIVED FLASH 
  FLOODING SUNDAY NIGHT AND MONDAY. ANY ADDITIONAL RAINFALL 
  COULD CAUSE FLASH FLOODING. 

* LOW WATER CROSSINGS... BAR DITCHES... OILFIELD LEASE ROADS... 
  UNDERPASSES... AND OTHER URBAN AREAS PRONE TO HIGH WATER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$
093 
WGUS64 KMAF 310813
FFAMAF

FLOOD WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
313 AM CDT WED AUG 31 2016

...FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND WEST TEXAS
HAS BEEN CANCELLED... 

.ALTHOUGH THE FLOODING POTENTIAL WILL CONTINUE OVER PORTIONS OF
SOUTHEAST NEW MEXICO AND NORTHWEST PERMIAN BASIN TODAY DUE TO
RECENTLY WETTING RAINS...THE HEAVY RAIN POTENTIAL WILL NOT BE AS
WIDESPREAD WITH ONLY LOCALIZED FLOODING POSSIBLE.

NMZ027>029-033-034-TXZ045-046-050-051-057>062-067>069-074-075-
079>082-258-310915-
/O.CAN.KMAF.FF.A.0006.000000T0000Z-160831T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS-
PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...ANDREWS...STANTON...VAN HORN...PECOS...
MENTONE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE...
MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON...
PRESIDIO...MARFA...BIG BEND NP...MARATHON...DRYDEN...SANDERSON...
GUADALUPE MOUNTAINS NP...PINE SPRINGS
313 AM CDT WED AUG 31 2016 /213 AM MDT WED AUG 31 2016/

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR SOUTHEAST NEW MEXICO AND WEST TEXAS HAS
BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 4:16 AM CDT, 17 minutes earlier.

Area forecast discussion, Aug 29, 4:16 AM CDT, 17 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
416 AM CDT MON AUG 29 2016

.DISCUSSION...

Heavy rain has fallen across much of Lea Co and the northwest
Permian Basin overnight. Some spots have picked up over 5 inches
of rain causing areas of flash flooding. Scattered showers and a
few storms continue across the central Permian Basin early this
morning. Expect this to continue for a few more hours before this
morning round of convection dissipates.

Little will change today as an upper low slowly moves east into NM
and keeps deep moisture streaming overhead. Lift east of the low
will combine with surface heating to help generate scattered showers
and thunderstorms, especially across SE NM and the higher terrain of
W TX. Convection may spread east again overnight as a modest low
level jet develops. Heavy rain will remain the greatest concern over
the next few days with PWATs well over our seasonal norms. Will
issue a Flash Flood Watch for the western 3/4 of the CWA. This is
where the heaviest rain has fallen over the past few days and
where the best chance for convection will be today/tonight.

The upper low will more or less evolve into a weakness early this
week. This weakness will stick around leading to more showers and
thunderstorms each day through at least Thursday. Temperatures
will also remain below normal until at least the latter part of
the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     86  69  86  69 /  40  50  50  40
Carlsbad                       79  66  75  65 /  60  70  70  60
Dryden                         88  71  87  71 /  50  50  50  40
Fort Stockton                  83  66  82  66 /  60  60  50  40
Guadalupe Pass                 72  60  69  60 /  60  60  70  50
Hobbs                          79  64  76  64 /  60  60  60  60
Marfa                          76  62  74  61 /  70  50  60  50
Midland Intl Airport           84  68  83  68 /  50  50  50  50
Odessa                         84  68  84  68 /  50  50  50  50
Wink                           85  68  82  68 /  60  60  60  50

&&

.MAF Watches/Warnings/Advisories...
NM...Flash Flood Watch through late tonight for Central Lea County-
     Eddy County Plains-Guadalupe Mountains of Eddy County-
     Northern Lea County-Southern Lea County.

TX...Flash Flood Watch through Tuesday morning for Andrews-Big Bend
     Area-Crane-Davis/Apache Mountains Area-Dawson-Ector-Gaines-
     Guadalupe Mountains-Loving-Marfa Plateau-Martin-Midland-
     Pecos-Presidio Valley-Reeves County and Upper Trans Pecos-
     Terrell-Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

&&

67/29
Hazardous weather outlook, Aug 29, 4:10 AM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
410 AM CDT MON AUG 29 2016

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-300915-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
410 AM CDT MON AUG 29 2016 /310 AM MDT MON AUG 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WESTERN TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS CAPABLE OF HEAVY RAINFALL,
LOCALIZED FLASH FLOODING AND FREQUENT LIGHTNING STRIKES WILL BE
POSSIBLE THROUGH TONIGHT, ESPECIALLY ALONG AND WEST OF A LAMESA TO
GREENWOOD TO SHEFFIELD TO DRYDEN LINE WHERE A FLASH FLOOD WATCH
IS IN EFFECT.  ELEVATED FLOWS, IF NOT FLOODING, WILL BE POSSIBLE
ON THE RIO GRANDE RIVER, OR THE PECOS RIVER IN NEW MEXICO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE AREA
THROUGH WEDNESDAY.  HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL
CONTINUE TO BE THE MAIN CONCERN WITH THESE STORMS, ALONG WITH
FLOODING ALONG THE RIO GRANDE, IF NOT THE PECOS RIVER IN SOUTHEAST
NEW MEXICO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Aug 28, 10:58 PM CDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1058 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1056 PM     HEAVY RAIN       HOBBS                   32.73N 103.16W
08/28/2016  M4.19 INCH       LEA                NM   TRAINED SPOTTER

            MEASURED ON THE NORTH SIDE OF TOWN. STILL RAINING AT THIS
            TIME.

&&

JULIE.PHILLIPSON
Local storm report, Aug 28, 11:02 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1102 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     FLASH FLOOD      10 N SEMINOLE           32.86N 102.65W
08/28/2016                   GAINES             TX   PUBLIC

            SIX TO 12 INCHES OF WATER RUNNING OVER HIGHWAY 62/385
            10-12 MILES NORTH OF SEMINOLE. MOTORISTS STUCK IN HIGH
            WATER.

1000 PM     FLASH FLOOD      23 E SEMINOLE           32.72N 102.26W
08/28/2016                   GAINES             TX   LAW ENFORCEMENT

            MOTORISTS STUCK IN HIGH WATER ON HIGHWAY 62/180 ABOUT
            23-24 MILES WEST OF SEMINOLE.

1009 PM     FLASH FLOOD      SEMINOLE                32.72N 102.65W
08/28/2016                   GAINES             TX   LAW ENFORCEMENT

            HIGHWAY 180 ON THE EAST SIDE OF SEMINOLE IS FLOODED WITH
            SIX TO TWELVE INCHES OF WATER FLOWING OVER THE ROAD.

1015 PM     FLASH FLOOD      18 S HOBBS              32.47N 103.16W
08/28/2016                   LEA                NM   LAW ENFORCEMENT

            HIGHWAY 8 BETWEEN HOBBS AND EUNICE HAS BEEN CLOSED DUE TO
            HIGH WATER.

1047 PM     FLASH FLOOD      HOBBS                   32.73N 103.16W
08/28/2016                   LEA                NM   LAW ENFORCEMENT

            JOE HARVEY BOULEVARD ON THE NORTH SIDE OF HOBBS IS
            FLOODING WITH SIX TO TWELEVE INCHES OF WATER OVER THE
            ROAD.

&&

AKL
Local storm report, Aug 28, 11:38 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1138 PM CDT SUN AUG 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1131 PM     FLASH FLOOD      2 NW HOBBS              32.75N 103.19W
08/28/2016                   LEA                NM   TRAINED SPOTTER

            KNEE DEEP WATER OVER ROAD AT COPPER AND GRIMES.

&&

RHLUCHAN
Local storm report, Aug 29, 12:18 AM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1218 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1215 AM     FLASH FLOOD      JAL                     32.11N 103.19W
08/29/2016                   LEA                NM   LAW ENFORCEMENT

            MONTANA AND THIRD STREET IN JAL HAS BEEN CLOSED DUE TO
            HIGH WATER.

&&

AKL
Local storm report, Aug 29, 12:24 AM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1224 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1221 AM     FLASH FLOOD      SEMINOLE                32.72N 102.65W
08/29/2016                   GAINES             TX   LAW ENFORCEMENT

            HIGHWAY 180 ON THE EAST SIDE OF SEMINOLE IS COMPLETELY
            FLOODED AND THE ROAD WILL BE CLOSED.

&&

AKL
Local storm report, Aug 29, 2:09 AM CDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT MON AUG 29 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      10 NE ANDREWS           32.42N 102.43W
08/29/2016                   ANDREWS            TX   LAW ENFORCEMENT

            THE ANDREWS COUNTY S.O. REPORTED 2 FEET OF WATER RUNNING
            OVER THE INTERSECTION OF RANCH ROAD 1788 AND NE 7100,
            ABOUT 10-11 MILES NORTHEAST OF ANDREWS.

&&

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 7:15 PM CDTFlash Flood WarningMAFBrewster, Pecos, Terrell3 hr
Aug 28, 8:20 PM CDTAreal Flood AdvisoryMAFTerrell3 hr
Aug 28, 9:44 PM CDTAreal Flood AdvisoryMAFGaines3 hr
Aug 28, 10:02 PM CDTRiver Flood WarningMAFBrewster46 hr
Aug 28, 10:39 PM CDTFlash Flood WarningMAFGaines3 hr
Aug 28, 11:08 PM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Aug 28, 11:28 PM CDTAreal Flood AdvisoryMAFDawson3 hr
Aug 29, 12:59 AM CDTAreal Flood AdvisoryMAFAndrews, Gaines3 hr
Aug 29, 1:25 AM CDTAreal Flood WarningMAFGaines6 hr
Aug 29, 1:31 AM CDTFlash Flood WarningMAFAndrews, Gaines3 hr
Aug 29, 3:48 AM CDTAreal Flood AdvisoryMAFDawson, Martin3 hr
Aug 29, 3:56 AM CDTAreal Flood WarningMAFAndrews, Gaines6 hr
Aug 29, 7:36 AM CDTAreal Flood WarningMAFAndrews, Gaines3 hr
Aug 29, 1:14 PM CDTAreal Flood AdvisoryMAFAndrews3 hr
Aug 29, 1:26 PM CDTFlash Flood WarningMAFAndrews, Gaines4 hr
Aug 29, 3:06 PM CDTAreal Flood AdvisoryMAFEctor3 hr
Aug 29, 5:51 PM CDTAreal Flood AdvisoryMAFPecos, Ward3 hr
Aug 28, 9:23 PM CDTAreal Flood AdvisoryMAFLea3 hr
Aug 29, 2:55 AM CDTAreal Flood AdvisoryMAFEddy3 hr

Nearby

Flash Flood Watches in Texas, 2016Flash Flood Watches in New Mexico, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.